MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX35026UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a resolute onyx drug eluting stent, a telescope guide extension catheter and a launcher guide catheter in a mildly calcified, mildly tortuous lesion, with 80% stenosis, located in the proximal obtuse marginal (om) artery.The devices were inspected before use with no issues.Negative prep performed was performed on the stent with no issues.The telescope and launcher were prepped per ifu, with no issues.The lesion was not pre-dilated.The resolute onyx stent did not pass through a previously-deployed stent.Resistance was encountered when advancing the resolute onyx.Excessive force was not used.It was reported that stent dislodgement occurred during removal following failed delivery and ended up in the ulnar artery.It was suggested that the stent was deformed as a result of trying to return through the tip of telescope causing the stent to be dislodged from the balloon.The device was removed using a snare.No further injury was reported.
 
Additional Manufacturer Narrative
Product analysis/image review: cine images were returned for analysis.No images were provided showing the attempted delivery of the stent that was confirmed to have dislodged in the ulnar artery.The mechanism of delivery difficulties or dislodgement cannot be confirmed from the images provided.The nature of deformation on the stent suggests that the stent may have touched off the tip of the guide extension catheter during withdrawal causing flaring and dislodgement from the delivery system.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12882362
Report Number9612164-2021-04607
Device Sequence Number17118545
Product Code NIQ
UDI-Device Identifier00643169557109
UDI-Public00643169557109
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberRONYX35026UX
Device Catalogue NumberRONYX35026UX
Device Lot Number0010402417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale